MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW MULTI-LUMEN/PSI KIT; INTRODUCER CATHETER
Catalog Number CA-11142
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "upon removal of the mac catheter, a clot was observed in the distal/introductory lumen.Patient is on day 5.0.9% nacl is currently infusing through the proximal line at 10 cc/hr." the device was removed.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one mac catheter for analysis.Signs of use in the form of biological material were observed.After performing functional analysis, no obvious clots or blockages were observed inside the mac.Further visual analysis revealed a kink on the mac body; however , additional information provided by the customer confirmed that no additional damage was observed on the mac body.Therefore, it is assumed that the kinking occurred after the reported event.The mac length measured 99mm, which is within the specification limits of 98mm-102mm per the mac product drawing.The mac outer diameter measured 4.68mm , which is within the specification limits of 4.59mm-4.71mm per the mac extrusion product drawing.A lab inventory syringe filled with water was attached to the distal proximal extension lines and flushed.No blockages or leaks were observed.Performed per ifu statement, "flush and connect distal side port to appropriate line as necessary.Confirm and monitor proximal port by aspirating until free flow of venous blood is observed.Connect all extension lines to appropriate luer-lock line(s) as required".It was confirmed that patient conditions, catheter maintenance , medication, and indwell time can all contribute to clots forming in the mac.Clinical and medical affairs were contacted and confirmed that "mac is a short fat catheter and is not indicated for cvp monitoring due to the high tip location.Cvp monitoring would only be indicated if a mac companion was inserted allowing the distal lumen to terminate closer to the ra".They also indicated that "the lumen would form a clot if not used or if there is not a tko fluid running".A device history record review was performed, and no relevant findings were identified.The mac product drawing, the mac extrusion product drawing, and the lidstock artwork were reviewed.Neither a valve activated hub nor a 10cc syringe are normally included within the kit.The ifu provided with the kit informs the user, "flush and connect distal side port to appropriate line as necessary.Confirm and monitor proximal port by aspirating until free flow of venous blood is observed.Connect all extension lines to appropriate luer-lock line(s) as required.Unused port(s) may be 'locked' through injection cap(s) using standard hospital protocol.Clamps are provided on extension lines to occlude flow through each lumen during line and injection cap changes".The ifu also states, "clinicians must be aware of complications/undesirable side effects associated with this device including, but not limited to: cardiac tamponade secondary to vessel , atrial, or ventricular perforation; pleural (i.E.Pneumothorax) and mediastinal injuries; air embolism; catheter embolism; catheter occlusion; sheath embolism; sheath occlusion; thoracic duct laceration; bacteremia; septicemia; thrombosis; inadvertent arterial puncture; nerve damage/injury; hematoma; hemorrhage; fibrin sheath formation; exit site infection; vessel erosion; catheter tip malposition; dysrhythmias; extravasation; hemothorax".The report of a catheter obstructed by a clot was not confirmed through analysis of the returned sample.Visual, dimensional, and functional analysis of the returned sample did not reveal any evidence of a clot.A device history record review did not reveal any relevant findings.No problem was found with the returned device; however, the root cause cannot be determined as the clinical conditions at the time of the event cannot be confirmed.Patient conditions, catheter maintenance, medication, and indwell time can contribute to clots forming during use.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW MULTI-LUMEN/PSI KIT
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23476598
Report Number9680794-2025-00899
Device Sequence Number10558394
Product Code DYB
UDI-Device Identifier10801902024418
UDI-Public(01)10801902024418(11)250805(17)290228(10)33F25D0298(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002507
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberCA-11142
Device Lot Number33F25D0298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date11/05/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown